Alert archive / Michigan / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 64, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 5, 2005, 6:21 PM EDT for Genesee County, Michigan. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2005, 6:21 PM EDT (22:21 UTC)
- Expired
- Jul 5, 2005, 6:58 PM EDT
- In force
- 37 min
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
County Genesee County, MI
The radar
The Detroit radar (KDTX), 32 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDTX 052224
SVRDTX
MIC049-052315-
/O.NEW.KDTX.SV.W.0064.050705T2221Z-050705T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
621 PM EDT TUE JUL 5 2005
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GENESEE COUNTY IN SOUTHEAST MICHIGAN
* UNTIL 715 PM EDT
* AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN
DIAMETER...AND DAMAGING WINDS UP TO 70 MPH. THIS STORM WAS LOCATED
NEAR CLIO...OR ABOUT 13 MILES NORTHWEST OF FLINT...MOVING SOUTHEAST
AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUNT MORRIS AROUND 640 PM EDT
GENESEE AROUND 645 PM EDT
FLINT AROUND 655 PM EDT
BURTON AROUND 700 PM EDT
GRAND BLANC AROUND 710 PM EDT
ATLAS AROUND 715 PM EDT
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
LAT...LON 4288 8347 4288 8369 4284 8370 4278 8369
4278 8376 4278 8376 4317 8392 4322 8392
4321 8365 4292 8346
$$
KEK2 follow-up statements
000
WWUS53 KDTX 052235
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
635 PM EDT TUE JUL 5 2005
MIC049-052315-
/O.CON.KDTX.SV.W.0064.000000T0000Z-050705T2315Z/
GENESEE MI-
635 PM EDT TUE JUL 5 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM EDT FOR
GENESEE COUNTY...
AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN
DIAMETER...AND DAMAGING WINDS UP TO 70 MPH. THIS STORM WAS LOCATED
NEAR CLIO...OR ABOUT 10 MILES NORTH OF FLINT...MOVING SOUTHEAST AT 20
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUNT MORRIS BY 645 PM EDT
GENESEE BY 650 PM EDT
FLINT BY 655 PM EDT
BURTON BY 705 PM EDT
GRAND BLANC...ATLAS AND GOODRICH BY 715 PM EDT
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 4288 8347 4288 8369 4284 8370 4278 8369
4278 8375 4278 8376 4316 8385 4321 8369
4292 8346
$$
MANN000
WWUS53 KDTX 052258
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
657 PM EDT TUE JUL 5 2005
MIC049-052307-
/O.CAN.KDTX.SV.W.0064.000000T0000Z-050705T2315Z/
GENESEE MI-
657 PM EDT TUE JUL 5 2005
...THE SEVERE THUNDERSTORM WARNING FOR GENESEE COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED. THUS THE WARNING
HAS BEEN CANCELLED.
AT 645 PM...A TRAINED WEATHER SPOTTER REPORTED A 50 MPH GUST 1 MILE
SOUTH OF MT MORRIS.
LAT...LON 4288 8347 4288 8369 4284 8370 4278 8369
4278 8375 4278 8376 4316 8385 4321 8369
4292 8346
$$
MANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:05 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 5, 3:05 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 305 PM EDT TUE JUL 5 2005 .SHORT TERM...TONIGHT AND WEDNESDAY CURRENT WATER VAPOR IMAGERY INDICATING MID/UPPER LEVEL SHORTWAVE TROUGH DROPPING SOUTH INTO THE NORTHERN GREAT LAKES...WITH A MORE IMPRESSIVE SHORTWAVE/CIRCULATION OVER SOUTHERN MANITOBA. THAT WAVE IS EXPECTED TO DAMPEN OUT AS IT HEADS SOUTHEAST INTO THE WESTERN GREAT LAKES TOMORROW. WILL BE CONTINUING SCATTERED/CHANCE POPS INTO THIS EVENING...AS SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER CENTRAL/NORTHERN LOWER MICHIGAN. LOW LEVEL MOISTURE AND LOW CLOUDS HAVE LINGERED FOR MUCH OF THE DAY OVER SOUTHEAST MICHIGAN...HOLDING THE SURFACE TEMPS AND INSTABILITY DOWN. SOUTHWEST LOWER MICHIGAN DID EXPERIENCE MORE SUNSHINE TODAY...AND THUS HAVE CLIMBED INTO THE LOWER 80S/NEAR 80 DEGREES. HOWEVER...THE SURFACE DEW POINTS ARE LOWERING INTO THE UPPER 50S...AS GOOD BOUNDARY LAYER MIXING TAKES PLACE. AS LONG AS CAPES HOVER AROUND 1000 J/KG OR LESS...WOULD NOT EXPECT SEVERE WEATHER...AND WILL CONTINUE TO HOLD OFF UPDATING HWO. LEFT THE SKY AS PARTLY CLOUDY TONIGHT...BUT EXPECT AN AREA OF LOW STRATUS LATE TONIGHT...PER NAM SURFACE/BOUNDARY LAYER CONDENSATION PRESSURE DEFICITS. WOULD EXPECT CONSIDERABLE CLOUDS AROUND TOMORROW...SIMILAR TO TODAY. HOWEVER...OVERALL AIRMASS WILL BE DRIER...WITH SURFACE DEW POINTS IN THE UPPER 50S. DESPITE THE COLD POOL ALOFT...500 MB TEMPS (-14 C)...WILL JUST CARRY ISOLATED RAIN SHOWERS WITH AMOUNT OF DRY AIR AND GOOD SURFACE RIDGING IN PLACE. TYPICAL...DAYTIME HEATING/LAKE INFLUENCED INVERTED SURFACE TROUGH EXPECTED TO DEVELOP OVER THE CENTRAL PART OF THE STATE...WHICH LOOKS TO BE THE FOCUS POINT...IF ACTIVITY CAN IN FACT GET GOING WITH MODEST INSTABILITY (CAPES LESS THAN 1000 J/KG). STAYED CLOSE TO GUIDANCE TEMPS TONIGHT/TOMORROW (LOWS-MID 50S TO LOWER 60S / MAXES- MID TO UPPER 70S) && .LONG TERM... WEDNESDAY NIGHT THROUGH FRIDAY...NAM/GFS IN GOOD AGREEMENT OVER THE GREAT LAKES REGION WITH 850 MB THERMAL TROF REMAINING OVER THE REGION. THIS WILL RESULT IN DIURNAL CU BOTH THURSDAY AND FRIDAY. HOWEVER WITH NORTHEAST LOW LEVEL FLOW AND LIMITED MOISTURE ALOFT ANTICIPATE JUST PARTLY CLOUDY AFTERNOON CONDITIONS. NAM EVEN SCOURING OUT 925 MB MOISTURE IN NORTHEAST LOW LEVEL FLOW. SO WILL CONTINUE DRY FORECAST EVEN THOUGH VERTICAL TOTALS RUNNING 27-28C ON BOTH THURSDAY AND FRIDAY. MODELS SIMILAR IN TRACK WITH TS CINDY AND KEEP IT WELL SOUTHEAST OF THE LOWER GREAT LAKES REGION. MODELS EVEN SUGGEST THAT HIGH CLOUD WILL STAY WELL TO THE SOUTHEAST AS TROPICAL SYSTEM WEAKENS OVER THE CENTRAL APPALACHIANS. NAM DEW POINTS LOOK A LITTLE TO HIGH THROUGH THE PERIOD...BASED ON UPSTREAM DEW POINTS BEHIND SECONDARY SURFACE TROF...ESPECIALLY FOR WEDNESDAY NIGHT...SO PREFER THE SLIGHTLY COOLER MAV TEMPS. SATURDAY THROUGH TUESDAY...MEDIUM RANGE MODELS CONTINUE TO BE IN GOOD AGREEMENT THROUGH THE PERIOD WITH PERSISTENT UPPER RIDGE AXIS AND WESTWARD EXTENSION OF THE BERMUDA HIGH INTO THE GREAT LAKES REGION. BUILDING HEIGHTS EARLY IN THE PERIOD...THEN NOT MUCH EASTWARD PROGRESSION TO UPPER RIDGE...WESTWARD EXTENSION OF THE BERMUDA HIGH ALSO MAINTAINING AN EASTERLY LOW LEVEL WIND COMPONENT OVER THE CENTRAL GREAT LAKES. AS A RESULT ANTICIPATE DEW POINTS TO BE A LITTLE LOWER THAN EXTENDED MOS GUIDANCE SUGGESTS. LOWER RH AIRMASS WILL ALSO RESULT IN LARGER DIURNAL SWINGS THAN EXTENDED MOS SUGGESTING...SO DAYTIME HIGHS WILL REFLECT TEMPERATURES A FEW DEGREES HIGHER THAN GUIDANCE. MODELS DIFFER ON TROPICAL SYSTEM FOR EARLY NEXT WEEK...WITH THE WRFXX MOST AGGRESSIVE IN DRIVING IT NORTH TOWARD THE OHIO VALLEY ON TUESDAY. AT THIS TIME WILL CONTINUE WITH DRY FCST FOR TUESDAY THOUGH...UNTIL MODELS MORE CONSISTENT WITH THIS FEATURE. && .AVIATION...ISSUED AT 105 PM STUBBORN LOW LEVEL MOISTURE/LOW CLOUDS (BELOW 3000 FEET) OVER SOUTHEAST MICHIGAN SLOWLY BEING MIXED OUT THIS AFTERNOON. THE GOOD NEWS IS THESE CLOUDS ARE KEEPING TEMPERATURES DOWN IN THE 70S...WHICH IS LIMITING THE INSTABILITY THUS FAR. SURFACE COLD FRONT SLOWLY MOVING THROUGH SOUTHERN LOWER MICHIGAN THIS AFTERNOON/EARLY EVENING...WHICH MAY HELP FOCUS SHOWER/THUNDERSTORM ACTIVITY. EXPECTING ISOLATED THUNDERSTORMS AT BEST...AND WILL THUS NOT MENTION IN TAFS. TOUGH FORECAST LATE TONIGHT ON EXTENT OF LOW STRATUS/FOG. WITH NORTHEAST COLD ADVECTION FLOW OFF OF LAKE HURON...WOULD EXPECT LOW STRATUS/LIGHT FOG...WHICH IS INDICATED BY NAM SURFACE/BOUNDARY LAYER CONDENSATION PRESSURE DEFICITS. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...LHZ421-LHZ441-LHZ442-LHZ443...EARLY WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...LHZ422...EARLY WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...SF LONG TERM....GSS
Hazardous weather outlook, Jul 5, 4:00 PM EDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 400 PM EDT TUE JUL 5 2005 MIZ047>049-053>055-060>063-068>070-075-076-082-083-060930- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- 400 PM EDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH 9 PM AS A SECONDARY TROF OF LOW PRESSURE MOVES THROUGH THE REGION. NO SEVERE THUNDERSTORMS ARE EXPECTED...HOWEVER A FEW STORMS COULD PRODUCE WIND GUSTS TO 40 MPH AND PEA SIZED HAIL. ANY STORMS THAT DEVELOP LATE THIS AFTERNOON AND EVENING WILL MOVE SOUTHEAST AT 20 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN INCREASED RISK OF RIP CURRENTS IS EXPECTED WEDNESDAY ALONG THE SHORELINES OF HURON...SANILAC...AND ST CLAIR COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-060930- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 400 PM EDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH 9 PM AS A SECONDARY TROF OF LOW PRESSURE MOVES THROUGH THE REGION. NO SEVERE THUNDERSTORMS ARE EXPECTED...HOWEVER A FEW STORMS COULD PRODUCE WIND GUSTS TO 40 MPH AND PEA SIZED HAIL. ANY STORMS THAT DEVELOP LATE THIS AFTERNOON AND EVENING WILL MOVE SOUTHEAST AT 20 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED WEDNESDAY ON OUTER SAGINAW BAY AND OVER THE LAKE HURON NEARSHORE WATERS. AN INCREASED RISK OF RIP CURRENTS IS EXPECTED WEDNESDAY FOR THE SHORELINES OF THESE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GSS
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:38 PM EDT | Tornado Warning | DTX | Saginaw | 46 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.